Advances in Differential Equations

Global well-posedness and singularity propagation for the BBM-BBM system on a quarter plane

Jerry L. Bona, Hongqiu Chen, and Chun-Hsiung Hsia

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Nonlinear, dispersive wave equations arise as models of various physical phenomena. A major preoccupation on the mathematical side of the study of such equations has been to settle the fundamental issues of local and global well-posedness in Hadamard's classical sense. The development so far has been mostly for the initial-value problem for single equations.

However, systems of such equations have also received consideration, and there is now theory for pure initial-value problems where data are given on the entire space or on the torus. Here, consideration is given to non-homogeneous initial-boundary-value problems for a class of BBM-type systems having the form \begin{equation*} \begin{aligned} u_t + u_x -u_{xxt} + P(u,v)_x \, = \, 0, \\ v_t + v_x - v_{xxt} + Q(u,v)_x \, = \, 0, \end{aligned} \end{equation*} where $P$ and $Q$ are homogeneous, quadratic polynomials, $u$ and $v$ are real-valued functions of a spatial variable $x$ and a temporal variable $t$, and subscripts connote partial differentiation. Local in time well-posedness is established in the quarter plane $\{(x,t): x \geq 0, \, t \geq 0 \}$. Under certain restrictions on the coefficients of the nonlinearities $P$ and $Q$, global well posedness is also shown to obtain.

Article information

Adv. Differential Equations, Volume 21, Number 3/4 (2016), 301-332.

First available in Project Euclid: 18 February 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q35: PDEs in connection with fluid mechanics 35M33: Initial-boundary value problems for systems of mixed type 45G15: Systems of nonlinear integral equations 76B03: Existence, uniqueness, and regularity theory [See also 35Q35] 35Q51: Soliton-like equations [See also 37K40] 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10] 76B15: Water waves, gravity waves; dispersion and scattering, nonlinear interaction [See also 35Q30] 76B25: Solitary waves [See also 35C11] 76B55: Internal waves


Bona, Jerry L.; Chen, Hongqiu; Hsia, Chun-Hsiung. Global well-posedness and singularity propagation for the BBM-BBM system on a quarter plane. Adv. Differential Equations 21 (2016), no. 3/4, 301--332.

Export citation